Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Seung Pil Choi 4 Articles
Low-dose Intravenous N-acetylcysteine for the Prevention of Contrast-Induced Nephropathy in Emergency Patients Undergoing Computed Tomography
Tae Wan Lee, Ji-Hoon Kim, Seung Pil Choi
J Korean Soc Clin Toxicol. 2017;15(2):122-130.   Published online December 31, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.2.122
  • 70 View
  • 0 Download
AbstractAbstract PDF
Purpose: To evaluate the effects of low-dose intravenous N-acetylcysteine on the prevention of contrast-induced nephropathy (CIN) in patients undergoing computed tomography (CT). Methods: All patients presenting to our emergency department and undergoing CT with intravenous contrast media between August 2014 and April 2016 were retrospectively enrolled. We included hospitalized patients with renal dysfunction [estimated glomerular filtration rate (GFR) between 30 and $89mL/min/1.73m^2$]. A 600-mg injection of N-acetylcysteine was given to patients once before and once immediately after CT, depending on the preference of physician. The primary outcome was CIN defined as an increase in creatinine level of ${geq}25%$ or ${geq}0.5mg/dL$ from the baseline within 48 to 72 hours after CT. A trained person blindly reviewed all medical records. Results: Of the 1903 admitted patients, CIN occurred in 9.8% of patients who received 1200 mg intravenous N-acetylcysteine (24/244) and 6.8% of patients who did not (113/1659, p=0.090). In a multivariable regression analysis, N-acetylcystine was not relevant to the prevention of CIN (odds ratio=1.42 [95% CI, 0.90-2.26]). Even in the stratified analysis using the propensity score matching, N-acetylcysteine was irrelevant (GFR 30-59: odds ratio=1.06 [95% CI, 0.43-2.60]; GFR 60-89: odds ratio=1.76 [95% CI, 0.75-4.14]). After adjustment, crystalloids were significantly associated with the reduction in CIN compared with dextrose water (odds ratio=0.60 [95% CI, 0.37-0.97]). Conclusion: No effect was found when low-dose intravenous N-acetylcysteine was used to prevent CIN. However, there seems to be an association between crystalloids and reduction in CIN.
Trends Analysis of Suicidal Poisoning in Korea- Comparison before and after the IMF Crisis and the Economic Recession
Won Jae Lee, Kyu Nam Park, Seung Pil Choi, Mi Jin Lee
J Korean Soc Clin Toxicol. 2005;3(1):33-39.   Published online June 30, 2005
  • 57 View
  • 0 Download
AbstractAbstract PDF
Purpose: Nowadays the Korean society is in the center of time of the social change. Because of dissociation of traditional family, IMF (International Monetary Fund) crisis and economic recession, the mortality rate of suicidal attempts are increasing annually. The majority of suicidal attempts were by poisoning considering the characteristics of korean society. Therefore we studied to find out the characteristics of suicidal poisoning before and after social economic stress, and to suggest the direction for the proper management. Methods: We reviewed medical records of 547 patients of suicide by poisoning who visited the emergency medical centers of St. Mary's hospitals from 1997 to 2004. For the annual trends analysis, we analyzed the demographic and toxicologic data of these patients compared with before and after IMF crisis (1998) and the economic recession ($2003~2004$). Results: At the time of IMF and the economic recession, the number of suicidal poisoning increased, especially in fifth decade. The refusal rate of toxicological emergency treatment increased. Also the mortality rate and the admission rate to ICU (Intensive Care Unit) increased during the same period. In the result of the comparison analysis, clinical severity and mortality of social problem group were higher. However they couldn't be treated appropriately because of financial problem and the family indifference. Conclusion: At the economic recession period, the severity of suicidal poisoned patients was high. But the refusal rate of toxicologic treatment also increased, so the patients had lost the chance for proper toxicologic treatment. Therefore they would be supported by medical institution and public health.
Suicidal Poisoning Methods of Physicians and Medical Related Personnels
Mi Jin Lee, Hae Kwan Park, Kyu Nam Park, Seung Pil Choi, Won Jae Lee, Se Kyung Kim
J Korean Soc Clin Toxicol. 2004;2(2):123-128.   Published online December 31, 2004
  • 74 View
  • 0 Download
AbstractAbstract PDF
Purpose: In recent review of physician suicides] the relative risk of physicians is higher than the general population. The majority of physician suicide were by poisoning. The purpose of this study was to analyse the medical personnels with suicide by poisoning compared with the general population. Methods: We reviewed medical records of 15 medical related personnels with suicide by poisoning who visited the emergency medical centers of St. Mary's and Kangnam St. Mary's hospitals from March 1998 to Aug 2004. For the comparison with general population in analysis] the collected data was acquired from medical records of 677 intoxicated patients in St. Mary's Hospital during the same period. Results: Fifteen suicides of physicians (n=7), nurses (n=4), medical students (n=2), pharmacist (n=1) and medical assistant technician (n=1) was evaluated with regard to the method of poisoning. Preferred methods were ingestion of medications orally ($54\%$) and by infusion/injection ($46\%$). The results were compared with the general population group (n=677: oral ingestion of medications $98\%$, inhalation $1.6\%$). Intoxications by infusion/injection predominated more clearly in physicians than in the total collective. Conclusion: Comparing with the general population, the tendency to a method of suicidal poisoning being typical of the profession rises among physicians and related occupations with the degree of specialization, caused by increasing knowledge, easier access to appropriate drugs and methods.
A Case Report of Glacial Acetic Acid Ingestion Complicated with Hepatic Necrosis
Yeon Young Kyong, Mi Jin Lee, Seung Pil Choi, Kyu Nam Park, Won Jae Lee, Se Kyung Kim
J Korean Soc Clin Toxicol. 2004;2(1):23-26.   Published online June 30, 2004
  • 70 View
  • 0 Download
AbstractAbstract PDF
Caustic ingestion can produce a progressive and fatal injuries to esophagus, stomach and other organs. Reported exposure to acetic acid results injuries to gastrointestinal tract, hemolysis and disseminated intravascular coagulation is general, but causing hepatic necrosis by direct injuries are rare. A 47-year-old man visited our emergency medical center complaining odynophagia and abdominal pain after ingesting glacial acetic acid ($99\%$) with suicidal ideation. At the time of arrival, the patient complained mild abdominal pain but a few hours later the patient complained severe abdominal pain with markedly elevated liver enzymes. The Abdominal Computerized Tomography showed diffuse gastric wall edema and density of wedge shaped hypodense area in right hepatic dome showing focal hepatic necrosis without significant inflammation. This seems likely to be a direct effect of the noxious agent on hepatocyte involving the portal circulation.

JKSCT : Journal of The Korean Society of Clinical Toxicology